How often do I take it.
25 Oct 2009
Colace is a stool softener (not a laxative! some people get the two confused... ) You can take two capsules with a big glass of water. The water is important so that the medication works most efficiently, and causes less stomach distress. The two capsules might take 2 days or so to work, and if not, you can take them again after a couple of days. If you don't see any results after taking 2 doses, you might need to call your doctor for more advice.
The difference in stool softeners and laxatives: stool softeners make hard stool easier to come out. Some medications, such as narcotic pain relievers, and other conditions, cause hard stools that cause painful bowel movements. Other conditions cause constipation, which is a total lack of bowel movement, rather than just a painful, hard bowel movement.
You could have constipation. There are several over the counter laxatives available. Most times, adding fiber is better than taking a laxative. Psyllium seed powder is an excellent supplement to try. It adds fiber without causing excessive bloating or flatulence, and could help you without your needing to add a stool softener at all. Millers Bran is a fiber option that you can add to your food that adds fiber, but can cause a little bit of stomach distress to some people with sensitive stomachs when they first take it. You can add fiber with other non-food products, such as Fiber Choice tablets, chewables or powder; or Fibersure, a powder you add to your drinks.
If you find that you still need a laxative, you can try Milk of Magnesium. It often causes a little cramping and bloating before it works. The good news is that it now comes in a tablet form, after coming only in a chalky liquid for many years. Another good one is Miralax. It is rather expensive, but is now available as Over the Counter, when it was a prescription drug as of around 2 years ago.
Colace is available in generic form which is much cheaper, but just as effective. Look in your supermarket or drug store for "Docusate Sodium" (the generic name for "Colace")
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I had my teeth clean and the hygentist said my teeth were discolored, was wondering if it could be the colace
1 answer • 13 Feb 2010
I've been taking Colace now for just over a week and I find that when I urinate, the color is getting more and more yellow. This is not a dark ...
2 answers • 9 Jan 2011
and if so what is maximum suggested use
1 answer • 4 Feb 2011
I am allergic to cipro and if any form of cipro is founf in colace then I won't use colace
1 answer • 19 May 2012
1 answer • 20 Mar 2015